Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 6, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 12, 2017, 4:15 AM EST. It took effect at Jan 12, 2017, 4:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 4:15 AM EST (09:15 UTC)
- In effect from
- Jan 12, 2017, 4:00 PM EST
- Expired
- Jan 13, 2017, 10:35 AM EST
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
486 WHUS73 KAPX 120915 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EST THU JAN 12 2017 LSZ321-121715- /O.CON.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 415 AM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ342-344-121715- /O.CON.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 415 AM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-341-345-346-LSZ322-121715- /O.NEW.KAPX.SC.Y.0006.170112T2100Z-170113T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 415 AM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
5 follow-up statements
976 WHUS73 KAPX 121526 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1026 AM EST THU JAN 12 2017 LSZ321-122330- /O.CON.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1026 AM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ342-344-122330- /O.CON.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 1026 AM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-341-345-346-LSZ322-122330- /O.CON.KAPX.SC.Y.0006.170112T2100Z-170113T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1026 AM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
877 WHUS73 KAPX 122045 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EST THU JAN 12 2017 LSZ321-130445- /O.CON.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 345 PM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ342-344-130445- /O.CON.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 345 PM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-341-345-346-LSZ322-130445- /O.CON.KAPX.SC.Y.0006.170112T2100Z-170113T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 345 PM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
659 WHUS73 KAPX 130330 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EST THU JAN 12 2017 LSZ321-130900- /O.CON.KAPX.GL.W.0004.000000T0000Z-170113T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1030 PM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ342-344-130900- /O.CON.KAPX.GL.W.0004.000000T0000Z-170113T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 1030 PM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-341-345-346-LSZ322-130900- /O.CON.KAPX.SC.Y.0006.000000T0000Z-170113T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1030 PM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
162 WHUS73 KAPX 130851 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EST FRI JAN 13 2017 LMZ342-344-131700- /O.CAN.KAPX.GL.W.0004.000000T0000Z-170113T0900Z/ /O.EXB.KAPX.SC.Y.0006.000000T0000Z-170113T1700Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 351 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-131700- /O.CAN.KAPX.GL.W.0004.000000T0000Z-170113T0900Z/ /O.EXB.KAPX.SC.Y.0006.000000T0000Z-170113T1700Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 351 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-131700- /O.CAN.KAPX.GL.W.0004.000000T0000Z-170113T0900Z/ /O.EXB.KAPX.SC.Y.0006.000000T0000Z-170113T1700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 351 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ323-341-131000- /O.CAN.KAPX.SC.Y.0006.000000T0000Z-170113T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 351 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-131700- /O.EXT.KAPX.SC.Y.0006.000000T0000Z-170113T1700Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-131700- /O.EXT.KAPX.SC.Y.0006.000000T0000Z-170113T1700Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 351 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
452 WHUS73 KAPX 131535 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 AM EST FRI JAN 13 2017 LHZ345>348-LMZ342-344>346-LSZ321-322-131645- /O.CAN.KAPX.SC.Y.0006.000000T0000Z-170113T1700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1035 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 3:56 AM EST, 19 minutes earlier.
Area forecast discussion, Jan 12, 3:56 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
356 AM EST Thu Jan 12 2017
.NEAR TERM...(Today)
Issued at 354 AM EST Thu Jan 12 2017
High impact weather potential: Less than what has been the usual.
minor/light accumulations across nrn lower today and more
minor/light accumulations of wind blow lake effect snows across
Chippewa county.
Pattern synopsis and forecast:
Nrn Michigan between the two main weather systems. One...A frontal
boundary stretches from Oklahoma up through the far eastern Great
Lakes, and the other a sharper upper level trough and low pressure
in srn Manitoba. The front has pockets of upper divergence and the
low to mid level warm/moist advection along it, while the upper
trough is more PVA driven with some semblance of upper divergence.
In between lies nrn Michigan, not the center of attention, with the
last of the fgen driven band of intense snows all but gone. We do
see some additional returns on radar upstream, associated with
weaker energy moving through the WSW flow aloft.
This weaker energy does drift across the region today with weak
forcing for minor snows to string out across mainly nrn lower
Michigan. These light snows will be enhanced to some degree by H8
temps in the -10C to -12C range in westerly flow. This would result
in snowfall maybe a couple of inches along the NW lower shore, with
little in the way of inland penetration of the better amounts due to
pretty light flow. This is something to watch though, as weak flow
events can sometimes be sneaky. Winds are really moving around over
time however, and the deeper moisture associated with the weak
shortwave energy is moving pretty fast.
Much drier air moves in across the region late this afternoon and
into tonight, but the aforementioned sharp upper level trough does
swing down into eastern Lake Superior and throws colder air in from
the WNW. Lake effect parameters are not impressive with inversion
heights only hitting 5kft for a few hours this evening, but lift
does appear to be in the DGZ. Again, maybe a couple of inches, but
if fluffier snows fall, that can stack up a bit more.
Highs in the low to mid 20s today with lows in the single digits
inland and teens coasts.
&&
.SHORT TERM...(Tonight through Saturday)
Issued at 354 AM EST Thu Jan 12 2017
...Cold with diminishing lake effect...
High Impact Weather Potential...Minimal.
Pattern Synopsis/Forecast...Flow aloft turns mostly zonal Friday
into the weekend as an Arctic high builds over the Great Lakes. A
return to frigid conditions is expected through Friday night as the
center of the high passes overhead. This will lead to continued lake
effect snow through Friday afternoon until WAA develops Friday
evening and begins to warm the low levels. A shortwave will move
across the Upper Midwest late Friday night into Saturday while a
surface trough brushes across eastern Upper, bringing a chance of
light snow to northern Michigan. There may be a bit of lake
enhancement that comes into play along Lake Michigan during the day
as SSW winds veer WNW with the trough passage. This would come to an
end by evening, however, as another high builds into the region
Saturday night.
Primary Forecast Concerns...Friday's forecast concerns will revolve
around the continuing lake effect potential and how quickly it shuts
off. Inversion heights will be falling through the day from around
4500 ft initially. Generally weak low level omega will be present
through the day, diminishing by late afternoon. Additionally,
moisture will be limited to below 800mb, and even then it won't be
quite near saturation. All this to say the lake effect will present
only minimal impacts with an inch or less of additional accumulation
during the day in the Straits.
Late Friday night into Saturday morning is trending snowier across
the southern portion of the forecast area. The 12.00Z NAM/GFS came
in with much more QPF than their 18Z runs, better in line with the
ECMWF. Yet to be resolved are timing differences and placement of
the heaviest QPF. The Canadian is fastest, followed by the GFS,
ECMWF, and then the NAM. The Canadian and ECMWF place the bulk of the
QPF downstate, whereas the NAM and GFS favor a more northward
solution. For now have discounted the quick Canadian and slow NAM,
taking more of a GFS/ECMWF blend for timing. But have gone with a
general model blend for QPF placement, with the greatest snowfall
expected across our southwestern counties. Not talking a lot of
snowfall, though...looking like around an inch at this time.
&&
.LONG TERM...(Saturday night through Wednesday)
Issued at 354 AM EST Thu Jan 12 2017
.High Impact Weather Potential...A mixed precipitation event is
looking increasingly likely across northern Lower Monday afternoon
into Monday night.
A warming trend will develop Sunday through the start of the work
week as high pressure pushes off to the east. The high will provide
fair weather and even allow for some sunshine across the area on
Sunday. Heading into Monday, a potent winter system developing over
the Central Plains will lift into the Midwest, with precipitation
associated with strong WAA overspreads northern Michigan Monday
morning. Models are surprisingly in pretty good agreement for being
this far out. Thermal profiles will be very important in determining
ptype here, and with a strong southerly surge of warmer air coming
into play, am expecting the possibility for another mixed precip
event across northern Lower. Max 0-3km layer wet bulb temps will
steadily rise Monday into Monday night, with partial to complete
melting aloft likely over northern Lower during the day and complete
melting Monday night. For now, being several periods out, have a
rain/snow mix in the grids but a period of ZR/IP is looking
increasingly likely beyond Monday morning at least across northern
Lower and perhaps even eastern Upper by Tuesday morning. The bulk of
the precip looks to exit the area before Tuesday night with quieter
weather on Wednesday.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1051 PM EST Wed Jan 11 2017
Low pressure sliding through SE lower Michigan will continue to
bring heavier snow to northern lower Michigan into the early
overnight hours, winding down overnight into Thursday morning.
IFR conditions with periods of moderate to briefly heavy snow can
be expected at various times at the terminal sites.
Improvement late overnight into Thursday morning and there will be
window of MVFR and possible VFR conditions Thursday morning. But
another round of lighter snow rolls through the region later in
the morning through Thursday afternoon bringing a return of MVFR
and possible IFR conditions through the afternoon. Improvement
Thursday night.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1051 PM EST Wed Jan 11 2017
Low pressure sliding through SE lower Michigan will continue to
bring heavier snow to northern lower Michigan into the early
overnight hours, winding down overnight into Thursday morning.
IFR conditions with periods of moderate to briefly heavy snow can
be expected at various times at the terminal sites.
Improvement late overnight into Thursday morning and there will be
window of MVFR and possible VFR conditions Thursday morning. But
another round of lighter snow rolls through the region later in
the morning through Thursday afternoon bringing a return of MVFR
and possible IFR conditions through the afternoon. Improvement
Thursday night.
&&
.MARINE...
Issued at 354 AM EST Thu Jan 12 2017
North winds have weakened over the last several hours with the
arrival of higher pressure, and advisories have ended. A cold front
rips through here through late this afternoon and evening and the
gradient tightens up substantially for gales to develop across
portions of nrn Lake Michigan/Straits and across Whitefish Bay.
Those have been issued already. These winds die down by Friday with
higher pressure settling in for the weekend.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING from 4 PM this afternoon to 4 AM EST Friday for
LHZ345>348.
LM...GALE WARNING from 4 PM this afternoon to 4 AM EST Friday for
LMZ342-344.
LS...GALE WARNING from 4 PM this afternoon to 4 AM EST Friday for
LSZ321.
&&
NEAR TERM...SMD
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...TBA
MARINE...SMDHazardous weather outlook, Jan 12, 3:57 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EST THU JAN 12 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-130900- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 357 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ICE JAMS ON AREA RIVERS COULD RESULT IN SUBSTANTIAL FLUCTUATIONS IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE MONDAY AFTERNOON INTO TUESDAY. ICE JAMS ON AREA RIVERS COULD RESULT IN SUBSTANTIAL FLUCTUATIONS IN WATER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. SMD
In the hours before
Local storm report, Jan 11, 11:16 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1116 PM EST WED JAN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW SAULT STE. MARIE 46.48N 84.36W
01/11/2017 M7.0 INCH CHIPPEWA MI PUBLIC
FELL SINCE 10AM.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jan 11, 11:17 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1117 PM EST WED JAN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM SNOW 3 SE LELAND 44.98N 85.72W
01/11/2017 M5.1 INCH LEELANAU MI TRAINED SPOTTER
FELL SINCE 3PM.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jan 11, 11:19 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1119 PM EST WED JAN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 1 WNW BATES 44.77N 85.47W
01/11/2017 E4.0 INCH GRAND TRAVERSE MI PUBLIC
FELL SINCE AROUND 7PM.
&&
NWS GAYLORD MI
IRIS SYSTEMSpecial weather statement, Jan 11, 11:55 PM EST, 4 hours 20 minutes before
Special Weather Statement National Weather Service Gaylord MI 1155 PM EST Wed Jan 11 2017 MIZ017>019-021>024-120630- Cheboygan-Presque Isle-Charlevoix-Antrim-Otsego-Montmorency- Alpena- Including the cities of...Cheboygan...Rogers City...Charlevoix... Mancelona...Gaylord...Atlanta...Alpena 1155 PM EST Wed Jan 11 2017 ...VERY HEAVY SNOW COMING TO AN END... LATEST DOPPLER RADAR ESTIMATES AND AREA OBSERVATIONS SHOWING A BAND OF INTENSE SNOWFALL WAS MAKING EASTWARD PROGRESS ACROSS THE AREA AND WILL EXIT FROM WEST TO EAST BY 2 AM. UNTIL THEN...AREAS IN AND AROUND THE TOWNS OF BELLAIRE...ELMIRA... VANDERBILT...GAYLORD...ONAWAY...POSEN AND PRESQUE ISLE...WILL SEE SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR...WITH UP TO 3 INCHES PER HOUR IN SOUTHEAST CHEBOYGAN COUNTY AND MUCH OF PRESQUE ISLE COUNTY. VERY POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:37 AM EST | Gale Warning | APX | 25 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.